# SDR CA030609008

- Difficulty date: June 9, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 10,211 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: AN3H7A
- Condition: Sheared
- Location: Nlg Steering
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER GEAR WAS SELECTED DOWN AND THE CREW HAD THREE GREEN LIGHTS, THE PILOT NOTICED THAT THE NOSE WHEEL WAS NOT CENTERED. THE PILOT WAS ADVISED TO KEEP THE WEIGHT OFF OF THE NOSE WHEEL AS MUCH AS POSSIBLE AND LANDED THE AIRCRAFT SAFELY WITHOUT INCIDENT. UPON INSPECTION, THE THREE AN3 BOLTS HOLDING THE STEERING ARM TO THE NOSE GEAR CYLINDER WERE FOUND TO BE SHEARED. A 1200 HR REPLACEMENT INTERVAL HAS NOW BEEN ADDED TO THIS OPERATOR'S MAINTENANCE TRACKING SYSTEM.
